MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-674
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a ct lucia 602 was explanted due to the lens tilting at the haptic optic junction.Backup lens was implanted to successfully complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.
 
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.It was reported that a ct lucia 602 was explanted due to the lens tilting at the haptic optic junction.Backup lens was implanted to successfully complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.The device was not returned thus a proper device analysis could not be completed.Nor, the reported issue confirmed.There was no damage noted to the device during preparation for use reported.Thus, indicating a product quality issue did not contribute to the reported difficulties.We have reviewed the device history records and sterilization records.There were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have caused or contributed to the reported issues is but is not limited to: distorted haptic/optic tilt are known to be caused by numerous factors including, but not limited to: lens placement technique and accessory device support.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to user error.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
charlie ortiz
1040 s vintage ave. bld. a
ontario, CA 91761
9099065165
MDR Report Key13255852
Report Number3010126268-2022-00003
Device Sequence Number4593837
Product Code HQL
UDI-Device Identifier00843045100959
UDI-Public(01)00843045100959(17)250731
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number003500-0050-674
Device Catalogue Number003500-0050-674
Device Lot Number3S201380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Initial Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown